Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 60, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 6, 2011, 2:33 PM CDT. It took effect at May 7, 2011, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2011, 2:33 PM CDT (19:33 UTC)
- In effect from
- May 7, 2011, 1:00 PM CDT
- Expired
- May 7, 2011, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
497 WWUS84 KMAF 061933 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 PM CDT FRI MAY 6 2011 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND ON SATURDAY FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER... MINIMUM HUMIDITY OF 15 PERCENT OR LESS AND VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AND MONDAY FOR MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO FOR 20 FOOT WINDS OF 20 MPH OR GREATER...MINIMUM HUMIDITY OF 15 PERCENT OR LESS AND VERY HIGH FIRE DANGER... .WEST TO SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE AS STRONGER MID LEVEL WINDS MIX INTO THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS. THESE WINDS...COMBINED WITH VERY LOW RH AND VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING AND AGAIN ON SATURDAY. AS AN UPPER LOW PROGRESSES FRM THE PACIFIC NORTHWEST INTO THE GREAT BASIN THIS WEEKEND...BREEZY SOUTHWEST WINDS AND CRITICALLY LOW RELATIVE HUMIDITY WILL SPREAD EASTWRD ACROSS MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON SUNDAY AND MONDAY. NMZ114-TXZ258-070100- /O.UPG.KMAF.FW.A.0049.110507T1800Z-110508T0100Z/ /O.NEW.KMAF.FW.W.0060.110507T1800Z-110508T0100Z/ /O.NEW.KMAF.FW.A.0050.110508T1700Z-110509T0200Z/ /O.NEW.KMAF.FW.A.0051.110509T1700Z-110510T0200Z/ /O.CON.KMAF.FW.W.0059.000000T0000Z-110507T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 133 PM MDT FRI MAY 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * AFFECTED AREA: IN NEW MEXICO...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ. IN TEXAS...GUADALUPE MOUNTAINS. * TIMING: RED FLAG WARNING AFTERNOON UNTIL EARLY EVENING ON FRIDAY AND SATURDAY. FIRE WEATHER WATCH SUNDAY AND MONDAY AFTERNOONS. * WIND: 20 FOOT WINDS WEST TO SOUTHWEST 20 TO 25 MPH. * HUMIDITY: MINIMUM HUMIDITY OF 3 TO 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ NMZ115-TXZ045>048-050>053-057>063-067>070-074-075-080-070100- /O.NEW.KMAF.FW.A.0050.110508T1700Z-110509T0200Z/ /O.NEW.KMAF.FW.A.0051.110509T1700Z-110510T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU- 233 PM CDT FRI MAY 6 2011 /133 PM MDT FRI MAY 6 2011/ ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA: IN NEW MEXICO...SOUTHEAST PLAINS/BLM ROSWELL/LNZ. IN TEXAS...GAINES...DAWSON...BORDEN...SCURRY... ANDREWS...MARTIN...HOWARD...MITCHELL...VAN HORN AND HIGHWAY 54 CORRIDOR...REEVES COUNTY AND UPPER TRANS PECOS...LOVING... WINKLER...ECTOR...MIDLAND...GLASSCOCK...WARD...CRANE... UPTON...REAGAN...DAVIS/APACHE MOUNTAINS AREA...PECOS...MARFA PLATEAU. * TIMING: SUNDAY AND MONDAY AFTERNOONS. * WIND: SOUTHWEST 15 TO 25 MPH. * HUMIDITY: 3 TO 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
545 WWUS84 KMAF 070918 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 418 AM CDT SAT MAY 7 2011 ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS OF SOUTHEAST NEW MEXICO. A RED FLAG WARNING IS ALSO IN EFFECT SUNDAY FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...MINIMUM HUMIDITY OF 15 PERCENT OR LESS AND VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT MONDAY FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR GREATER... MINIMUM HUMIDITY OF 15 PERCENT OR LESS AND VERY HIGH FIRE DANGER... .WEST TO SOUTHWESTERLY WINDS ARE EXPECTED TO SLOWLY INCREASE THE NEXT SEVERAL DAYS AS STRONGER MID LEVEL WINDS FROM AN APPROACHING UPPER LEVEL TROUGH MIX INTO THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS...THEN SPREAD EASTWARD. THESE WINDS...COMBINED WITH LOW RH AND VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS INTO SUNDAY. THE UPPER LOW WILL MOVE INTO THE GREAT BASIN THIS WEEKEND AND INTO THE PLAINS BY THE MIDDLE OF NEXT WEEK CONTINUING BREEZY SOUTHWEST WINDS AND CRITICALLY LOW RELATIVE HUMIDITY FOR MUCH OF THE AREA THROUGH TUESDAY. NMZ114-TXZ258-072100- /O.UPG.KMAF.FW.A.0050.110508T1700Z-110509T0200Z/ /O.NEW.KMAF.FW.W.0061.110508T1700Z-110509T0200Z/ /O.CON.KMAF.FW.W.0060.110507T1800Z-110508T0100Z/ /O.CON.KMAF.FW.A.0051.110509T1700Z-110510T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 318 AM MDT SAT MAY 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING: RED FLAG WARNING AFTERNOON UNTIL EARLY EVENING TODAY AND SUNDAY. FIRE WEATHER WATCH MONDAY AFTERNOON. * WIND: 20 FOOT WINDS WEST TO SOUTHWEST 20 TO 30 MPH. * HUMIDITY: MINIMUM HUMIDITY OF 3 TO 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-072100- /O.UPG.KMAF.FW.A.0050.110508T1700Z-110509T0200Z/ /O.NEW.KMAF.FW.W.0061.110508T1700Z-110509T0200Z/ /O.EXA.KMAF.FW.W.0060.110507T1800Z-110508T0100Z/ /O.CON.KMAF.FW.A.0051.110509T1700Z-110510T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 318 AM MDT SAT MAY 7 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST PLAINS OF NEW MEXICO... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST PLAINS OF NEW MEXICO... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST PLAINS OF NEW MEXICO... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 11 AM TO 8 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN NEW MEXICO...SOUTHEAST PLAINS/BLM ROSWELL/LNZ. * TIMING: RED FLAG WARNING AFTERNOON UNTIL EARLY EVENING TODAY AND SUNDAY. FIRE WEATHER WATCH MONDAY AFTERNOON. * WIND: 20 FOOT WINDS WEST TO SOUTHWEST 20 TO 25 MPH. * HUMIDITY: MINIMUM HUMIDITY OF 3 TO 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ045>048-050>053-057>063-067>070-074-075-080-072100- /O.UPG.KMAF.FW.A.0050.110508T1700Z-110509T0200Z/ /O.NEW.KMAF.FW.W.0061.110508T1700Z-110509T0200Z/ /O.CON.KMAF.FW.A.0051.110509T1700Z-110510T0200Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU- 418 AM CDT SAT MAY 7 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF WEST TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF WEST TEXAS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...GAINES...DAWSON...BORDEN...SCURRY... ANDREWS...MARTIN...HOWARD...MITCHELL...VAN HORN AND HIGHWAY 54 CORRIDOR...REEVES COUNTY AND UPPER TRANS PECOS...LOVING... WINKLER...ECTOR...MIDLAND...GLASSCOCK...WARD...CRANE... UPTON... REAGAN...DAVIS/APACHE MOUNTAINS AREA...PECOS...MARFA PLATEAU. * TIMING: RED FLAG WARNING SUNDAY AFTERNOON. FIRE WEATHER WATCH MONDAY AFTERNOON. * WIND: SOUTHWEST 15 TO 25 MPH. * HUMIDITY: 3 TO 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
063 WWUS84 KMAF 071859 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 159 PM CDT SAT MAY 7 2011 ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO. A RED FLAG WARNING IS ALSO IN EFFECT SUNDAY FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR GREATER... MINIMUM HUMIDITY OF 15 PERCENT OR LESS AND VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT MONDAY FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR GREATER... MINIMUM HUMIDITY OF 15 PERCENT OR LESS AND VERY HIGH FIRE DANGER... .WEST TO SOUTHWEST WINDS ARE EXPECTED TO SLOWLY INCREASE THE NEXT SEVERAL DAYS AS STRONGER MID LEVEL WINDS FROM AN APPROACHING UPPER LEVEL TROUGH SPREAD EASTWARD INTO WEST TEXAS. THESE STRONGER WINDS...COMBINED WITH LOW RH AND VERY HIGH FIRE DANGER...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS EACH AFTERNOON THROUGH MONDAY. NMZ114-115-TXZ258-080100- /O.CON.KMAF.FW.W.0060.000000T0000Z-110508T0100Z/ /O.CON.KMAF.FW.W.0061.110508T1700Z-110509T0200Z/ /O.CON.KMAF.FW.A.0051.110509T1700Z-110510T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 1259 PM MDT SAT MAY 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO... * TIMING: RED FLAG WARNING AFTERNOON UNTIL EARLY EVENING TODAY AND SUNDAY. FIRE WEATHER WATCH MONDAY AFTERNOON. * WIND: WEST TO SOUTHWEST 20 TO 30 MPH. * HUMIDITY: MINIMUM HUMIDITY OF 3 TO 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ045>048-050>053-057>063-067>070-074-075-080-080100- /O.CON.KMAF.FW.W.0061.110508T1700Z-110509T0200Z/ /O.CON.KMAF.FW.A.0051.110509T1700Z-110510T0200Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU- 159 PM CDT SAT MAY 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF WEST TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF WEST TEXAS... * AFFECTED AREA: IN TEXAS...GAINES...DAWSON...BORDEN...SCURRY... ANDREWS...MARTIN...HOWARD...MITCHELL...VAN HORN AND HIGHWAY 54 CORRIDOR...REEVES COUNTY AND UPPER TRANS PECOS...LOVING... WINKLER...ECTOR...MIDLAND...GLASSCOCK...WARD...CRANE... UPTON... REAGAN...DAVIS/APACHE MOUNTAINS AREA...PECOS...MARFA PLATEAU. * TIMING: RED FLAG WARNING SUNDAY AFTERNOON. FIRE WEATHER WATCH MONDAY AFTERNOON. * WIND: SOUTHWEST 15 TO 25 MPH. * HUMIDITY: 3 TO 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 6, 2:31 PM CDT, 2 minutes earlier.
Area forecast discussion, May 6, 2:31 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT FRI MAY 6 2011
.DISCUSSION...
MAINLY HOT AND DRY CONDITIONS ARE EXPECTED THROUGH THE NEXT SEVERN
DAYS...ALONG WITH FIRE WEATHER CONCERNS.
LOW LEVEL MOISTURE CONTINUED TO PROGRESS NORTHWESTWARD INTO THE
REGION AS SOUTHERLY WINDS PERSISTED ON THE WESTWARD FRINGE OF A
DEPARTING SURFACE RIDGE. MEANWHILE ALOFT...AN ILL DEFINED SHORTWAVE
TROUGH WITHIN FAIRLY WEAK WESTERLY FLOW WAS MEANDERING OVER THE
AREA. SHOWERS...AND ISOLATED THUNDERSTORMS...WERE RESULTING OVER
THE DAVIS MOUNTAINS...STOCKTON PLATEAU AND LOWER TRANS PECOS WHERE
STEEP MID LEVEL LAPSE RATES WERE COMBINING WITH MODEST CAPE AROUND
500 J/KG. SINCE THE SAID LOW LEVEL MOISTURE HAS NOT MOVED FAR
ENOUGH WEST AT THIS TIME...RAINFALL AMOUNTS WERE LIGHT. HOWEVER AS
THE AFTERNOON WEARS ON...LOW LEVEL MOISTURE AND FURTHER HEATING WILL
LIKELY RAISE CAPES TO 1000 TO 1500 J/KG OVER THE LOWER TRANS
PECOS...IF NOT EASTERN PERMIAN BASIN. THROUGH THE AFTERNOON...THINK
WE COULD SEE WIND GUSTS FROM SOME OF THESE STORMS OVER 50 MPH DUE TO
THE DRY SUBCLOUD LAYER...ESPECIALLY OVER THE WESTERN HALF OR SO OF
THE CWA. DRY LIGHTNING STRIKES COULD ALSO START WILDFIRES...
ESPECIALLY IF ABETTED BY GUSTY WINDS. AS WE HEAD INTO THE
EVENING...WE COULD SEE A FEW STORMS STRONG ENOUGH TO PRODUCE HAIL
AND STRONG WINDS OVER THE SOUTHERN PERMIAN BASIN...EASTERN STOCKTON
PLATEAU AND LOWER TRANS PECOS. WILL MENTION THE ABOVE IN THE
HWO.
ATTENTION WILL TURN TO FIRE WEATHER...AGAIN...FROM SATURDAY THROUGH
MUCH OF NEXT WEEK. A CUTOFF LOW WILL FORM OVER THE NORTHWEST CONUS
BY SUNDAY...DROP SOUTH ALONG THE WEST COAST...THEN OPEN AND EJECT
EASTWARD ACROSS THE FOUR CORNERS INTO THE CENTRAL U.S. PLAINS BY
WEDNESDAY. THE WESTERLY FLOW ALOFT OVER THE AREA WILL STRENGTHEN A
LITTLE OVER THE AREA SATURDAY...THEN PROGRESSIVELY GET STRONGER EACH
DAY THROUGH TUESDAY. WILL ELABORATE FURTHER ON FIRE WEATHER BELOW.
A DRYLINE WILL SHARPEN UP JUST EAST OF THE AREA SATURDAY AND BEGIN
DIURNAL UNDULATIONS OVER THE REGION THEREAFTER AS THE UA TROUGH
APPROACHES. SINCE THE UA TROUGH IS EXPECTED TO EJECT EASTWARD TO
THE NORTH OF THE AREA...RAIN CHANCES WILL NOT BE GOOD AND WILL HINGE
UPON DISCRETE SHORTWAVE TROUGHS TRAVERSING THE REGION IN THE
INCREASING SOUTHWEST FLOW ALOFT. HAVE KEPT A SLIGHT CHANCE OF
THUNDERSTORMS GOING TUESDAY NIGHT...BUT IF AND WHEN ANY OF THE
MODELS LATCH ON TO SOMETHING MORE CONCRETE...POPS WILL HAVE TO BE
RAISED...OR LOWERED...ACCORDINGLY. WHAT IS MUCH MORE CERTAIN IS HOT
TEMPERATURES. A LOW LEVEL THERMAL RIDGE WILL BECOME ESTABLISHED
OVER THE REGION SATURDAY...THEN REMAIN OVER THE AREA MORE OFTEN THAN
NOT THROUGH EARLY NEXT WEEK AHEAD OF THE AFOREMENTIONED UA TROUGH.
AT THIS TIME IT DOES NOT APPEAR WE WILL SEE RECORD HEAT...BUT WE
WILL DEFINITELY BE CLOSE THROUGH THE NEXT 5 DAYS.
&&
.FIRE WEATHER...
A RED FLAG WARNING WILL CONTINUE IN THE GUADALUPE MOUNTAINS THIS
AFTERNOON AND EARLY EVENING DESPITE 20 FOOT WINDS BEING A LITTLE
LIGHT SO FAR THERE. STILL THINK 20 MPH SUSTAINED WILL BE
POSSIBLE...HENCE THE WARNING CONTINUING. WIDELY SCATTERED SHOWERS
AND STORMS FROM THE SOUTHEAST NEW MEXICO PLAINS...SOUTHEASTWARD TO
THE DAVIS MOUNTAINS AND LOWER TRANS PECOS COULD PRODUCE DRY
LIGHTNING STRIKES AND GUSTY WINDS DUE TO AN ABUNDANCE OF DRY AIR
BELOW CLOUD BASES. HOWEVER...THE STORMS OVER THE STOCKTON PLATEAU
AND LOWER TRANS PECOS COULD PRODUCE APPRECIABLE RAINFALL THROUGH
EARLY EVENING AS LOW LEVEL MOISTURE WILL INCREASE ENOUGH THERE TO
FUEL THUNDERSTORMS. THESE STORMS COULD ALSO PRODUCE STRONG
WINDS...IF NOT HAIL.
RECOVERY TONIGHT WILL BE GOOD OR BETTER...EXCEPT IN THE GUADALUPE
MOUNTAINS...AS LOW LEVEL MOISTURE SPREAD WESTWARD THROUGH MUCH OF
THE HIGHER TERRAIN ON SOUTHEASTERLY WINDS. THE DRYLINE WILL MIX
EASTWARD SATURDAY AS A LOW LEVEL THERMAL RIDGE BEGINS TO EXPAND OVER
THE AREA. HOT TEMPERATURES AND MINIMUM AFTERNOON RH'S MAINLY OF
5-10% WILL RESULT. A RED FLAG WARNING HAS BEEN ISSUED FOR THE
GUADALUPE MOUNTAINS SATURDAY AFTERNOON AND EVENING AS THE FLOW ALOFT
STILL REMAINS ON THE LIGHT SIDE...BUT STRONG ENOUGH FOR 20 FOOT
WINDS OF 20 MPH OR GREATER IN THE GUADALUPES. WEST/SOUTHWEST WINDS
WILL TOP OUT IN THE 10-20 MPH RANGE OVER THE REST OF THE AREA...WITH
LATER SHIFTS HAVING TO KEEP AN EYE ON THE SOUTHEAST NEW MEXICO
PLAINS FOR SLIGHTLY HIGHER WIND SPEEDS SATURDAY AFTERNOON THAN
CURRENTLY FORECAST.
THE DRYLINE WILL SWISH WESTWARD SATURDAY NIGHT...BUT WILL NOT MAKE
IT TO THE HIGHER TERRAIN. ALTHOUGH TEMPERATURES WILL COOL MORE OVER
THE HIGHER TERRAIN DUE TO THE DRY AIR RESIDING THERE...RECOVERY WILL
BE POOR GENERALLY ALONG AND WEST OF A HOBBS...FORT STOCKTON TO BIG
BEND LINE. GOOD TO EXCELLENT RECOVERY WILL OCCUR FURTHER EAST.
SOUTHWESTERLY FLOW ALOFT WILL BEGIN TO INCREASE IN EARNEST SUNDAY...
THEN REMAIN FAIRLY STOUT OVER THE AREA THROUGH MONDAY AS AN UPPER
STORM SYSTEM APPROACHES. HOT TEMPERATURES WILL PERSIST OVER THE
REGION...AND THE DRYLINE WILL MOVE EAST OF THE AREA EACH DAY. SINCE
SOUTHWESTERLY 20 FOOT WIND SPEEDS COULD BE 20 MPH OR GREATER EACH
DAY...HAVE ISSUED A FIRE WEATHER WATCH FOR ALL BUT THE PRESIDIO
VALLEY...BIG BEND REGION AND LOWER TRANS PECOS BOTH SUNDAY AND
MONDAY AFTERNOON. LATER SHIFTS WILL HAVE TO ADJUST THE AREA...IF
NOT THE TIMING OF THESE WATCHES. TUESDAY COULD ALSO BE A CRITICAL
FIRE WEATHER DAY AS THE BASE OF THE UPPER STORM SYSTEM MOVES BY TO
THE NORTH OF THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 64 99 67 102 / 10 10 10 10
CARLSBAD NM 53 101 56 100 / 10 0 0 0
DRYDEN TX 69 99 70 103 / 30 10 10 10
FORT STOCKTON TX 66 100 65 102 / 20 0 0 0
GUADALUPE PASS TX 61 93 62 92 / 10 0 0 0
HOBBS NM 53 96 54 96 / 10 0 0 0
MARFA TX 43 90 45 91 / 10 0 0 0
MIDLAND INTL AIRPORT TX 63 99 64 101 / 10 10 10 0
ODESSA TX 65 99 66 101 / 10 0 0 0
WINK TX 60 102 59 103 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
RED FLAG WARNING FROM NOON TO 7 PM MDT SATURDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM NOON TO 7 PM MDT SATURDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
01/67Hazardous weather outlook, May 6, 1:55 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 155 PM CDT FRI MAY 6 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 155 PM CDT FRI MAY 6 2011 /1255 PM MDT FRI MAY 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNON AND EVENING...WITH THE MAJORITY OF THE THUNDERSTORM ACTIVITY ALONG AND SOUTH OF INTERSTATE 10 AND ACROSS SOUTHEAST NEW MEXICO. THE PRIMARY STORM THREAT ARE STRONG GUSTY WINDS AND DRY LIGHTNING STRIKES. A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS ON SATURDAY. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:44 AM CDT | Red Flag Warning | MAF | 15 hr | |
| May 6, 2:33 PM CDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 14 hr |
| May 6, 2:33 PM CDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 38 hr |
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.